Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gas
Sep 1, 2004

Hello, I am on Kaletra and combivir now since last Nov. Everyday like clockwork I start to get VERY bloated and full of painful gas around 6 to 7pm. I take my meds at 9am and 9pm each day and night.....Why am I getting so much gas at this time. I am thinking of asking to be switched off of kaletra because of this. I have been tested for many things on my stomach..nothing.... I am also getting lots of veins in my arms and legs...and have lost 20lbs in the last 3 months. Can this be the kaletra..and should I start taking Human growth hormones..I am 5 9 and 155lbs now..in the last year I have lost 40lbs total

Response from Dr. Henry

Gas is fairly common with Kaletra (less so with Combivir) so consideratio nof a switch to another effective drug with perhaps less GI side effects (depending on your treatment history-resistance picture) is a consideration (Sustiva or ritonavir-atazanvir often considered in this type of situation). Your weight loss needs to be evaluated. Growth hormone does not lipoatrophy (loss of fat arms/legs and face). A hormone and nutrition assessment as well as a medical evaluation should be considered. KH



Previous
HIV meds and DVT - relationship?
Next
Hiv and joint pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement